To the Editor.—
Drug eruptions with the histological features of lichen planus have been attributed to a number of drugs.1,2Recently, antihypertensive agents such as methyldopa have been implicated.3 We report a cutaneous eruption with clinical and histopathological features of lichen planus that we consider to be caused by the antihypertensive-diuretic spironolactone.
Report of a Case.—
A 62-year-old woman had a three-month history of multiple, partially eroded nodose plaques with elevated borders and central fissures involving both palms, the fingers, and, to a lesser extent, both pretibial areas of the lower leg and upper back (Fig 1). A biopsy specimen of an initial palmar cutaneous lesion at its inception showed findings characteristic of lichen planus.Medications included digoxin, propranolol hydrochloride, diazepam, spironolactone, and iron tablets. A drug was suspected as a cause of the lichen-planuslike eruption. Therapy with the iron tablets, diazepam, and propranolol was discontinued, each one